Alert archive / Iowa / Wind Advisories in 2009

Wind Advisory 3, NWS Quad Cities, IA

April 21, 200921 counties in Iowa; Clark County, Scotland County, Missouri

NWS Quad Cities, IA issued this wind advisory at Apr 21, 2009, 11:03 AM CDT for 21 counties in Iowa; Clark County, Scotland County, Missouri. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2009, 11:03 AM CDT (16:03 UTC)
Expired
Apr 21, 2009, 7:00 PM CDT
In force
8 hr
Issued by
NWS Quad Cities, IA
All 23 counties

Benton County, IA, Buchanan County, IA, Cedar County, IA, Clinton County, IA, Delaware County, IA, Des Moines County, IA, Dubuque County, IA, Henry County, IA, Iowa County, IA, Jackson County, IA, Jefferson County, IA, Johnson County, IA, Jones County, IA, Keokuk County, IA, Lee County, IA, Linn County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Clark County, MO, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 4.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2009-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2009-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
719 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDVN 211603
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1103 AM CDT TUE APR 21 2009

...STRONG WINDS THROUGH THE AFTERNOON...

.STRONG LOW PRESSURE OVER THE GREAT LAKES WILL PRODUCE STRONG
WINDS ACROSS EASTERN IOWA AND NORTHEAST MISSOURI THROUGH THE
AFTERNOON HOURS. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER
45 MPH...CAN BE EXPECTED THROUGH THIS AFTERNOON. THE WINDS SHOULD
DIMINISH RATHER QUICKLY AS SUNSET APPROACHES. HIGH PROFILE
VEHICLES SHOULD USE EXTRA CAUTION.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-MOZ009-010-
220000-
/O.NEW.KDVN.WI.Y.0003.090421T1603Z-090422T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
MEMPHIS...KAHOKA
1103 AM CDT TUE APR 21 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 45
MPH...ARE LIKELY THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$

HAASE
2 follow-up statements
000 
WWUS73 KDVN 211956
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
256 PM CDT TUE APR 21 2009

...STRONG WINDS THROUGH THE AFTERNOON...

.STRONG LOW PRESSURE OVER THE GREAT LAKES WILL PRODUCE STRONG
WINDS ACROSS EASTERN IOWA AND NORTHEAST MISSOURI THROUGH THE
REMAINDER OF THE AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH...
WITH GUSTS OF 45 TO 50 MPH...CAN BE EXPECTED THROUGH THIS
AFTERNOON. THE WINDS SHOULD DIMINISH RATHER QUICKLY AS SUNSET
APPROACHES. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION.

IAZ040>042-051>054-063>068-076>078-087>089-098-099-MOZ009-010-
220000-
/O.CON.KDVN.WI.Y.0003.000000T0000Z-090422T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
MEMPHIS...KAHOKA
256 PM CDT TUE APR 21 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 45 TO 50
MPH...ARE LIKELY THROUGH THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION IF YOU ARE TRAVELING.

&&

$$

HAASE
000 
WWUS73 KDVN 212353
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
653 PM CDT TUE APR 21 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-MOZ009-010-
220100-
/O.EXP.KDVN.WI.Y.0003.000000T0000Z-090422T0000Z/
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-SCOTLAND-CLARK-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA...MAQUOKETA...MARENGO...
IOWA CITY...TIPTON...CLINTON...MUSCATINE...BETTENDORF...
DAVENPORT...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT...BURLINGTON...KEOSAUQUA....FORT MADISON...
MEMPHIS...KAHOKA
653 PM CDT TUE APR 21 2009

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

THE STRONG NORTHWEST WINDS HAVE BEEN DIMINISHING SINCE 5
PM...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM.

NORTHWEST WINDS WILL CONTINUE TO GUST TO 20 TO 30 MPH THROUGH 9 PM
AND THEN DECREASE TO 10 TO 15 MPH DURING THE LATE EVENING HOURS.

$$
DLF

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Apr 21, 3:30 AM CDT, 7 hours 33 minutes earlier.

Area forecast discussion, Apr 21, 3:30 AM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
330 AM CDT TUE APR 21 2009

.SYNOPSIS...
VERTICALLY STACKED LOW PRESSURE IS POSITIONED VCNTY OF LAKE MI
EARLY THIS MORNING. KDVN WSR-88D SHOWS WRAP-AROUND LIGHT RAIN
ROTATING DOWN ACROSS ROUGHLY NORTHEAST HALF OF CWA AS ENERGY
PIVOTS DOWN BACKSIDE OF MAIN CIRCULATION CENTERED NEAR MUSKEGON
MI. UPPER AIR ANALYSIS REVEALS HIGHLY AMPLIFIED PATTERN WITH
AFOREMENTIONED SHORTWAVE TROUGH OVER GREAT LAKES AND RIDGING
IN THE WEST... RESPONSIBLE FOR RECORD WARMTH IN PORTIONS OF THE
PAC NW. VIGOROUS POLAR JET OF 115+ KTS EXTENDS FROM WESTERN
CANADA AND DIVES INTO THE PLAINS... SHUTTLING ADDITIONAL ENERGY
DOWN ACROSS ND EARLY THIS MORNING WHERE REGIONAL RADARS SHOW
PLENTY OF RETURNS... BUT PCPN MAINLY ALOFT WITH FEW REPORTS OF
PCPN REACHING GROUND.              ..05..

&&

.SHORT TERM...TODAY AND TONIGHT...
VERTICALLY STACKED LOW OVER LAKE MI WILL LIFT INTO ONTARIO TNGT.
CHANNELED VORTICITY TO SHIFT INTO EASTERN CWA THIS AFTN... THUS
EXPECT WRAP-AROUND LIGHT RAIN/DRIZZLE TO GRADUALLY SHIFT INTO
NORTHWEST IL BY AFTN EXITING BY MID PM... FOLLOWED BY DECREASING
CLOUDS WHICH SHOULD TAKE PLACE IN FAR WEST THIS MORNING AND ELSEWHERE
THIS AFTN PROBABLY TAKING TIL MID-LATE PM FAR EAST. FROM TIME TO TIME
SEEING OBS REPORTING SNOW IN CENTRAL AND SOUTHERN WI... AND WITH COLD
AIR ALOFT... TOP DOWN APPROACH SUGGESTS CAN/T RULE OUT FEW FLAKES
MIXED IN THIS MORNING MAINLY NORTHWEST IL AND FAR NORTHEAST IA... BUT
NOT SURE IT/S WORTH MENTION AND WILL WAIT TO SEE LATEST OBS BEFORE
MAKING FINAL CALL. OTHERWISE... ANOTHER DAY OF WINDY CONDITIONS WITH
TIGHT MSLP GRADIENT AND DEEP MIXING... WHICH MODELS SUGGEST POTENTIAL
FOR VERY DEEP MIXING AOA 750 MBS. THIS RAISES CONCERNS THAT COULD
MEET OR EXCEED WIND ADVISORY CRITERIA GIVEN BUFR SOUNDINGS
SHOWING IN EXCESS OF 40 TO NEAR 50 KTS AT TOP OF THE MIXED LAYER.
MODELS THOUGH KICK IN WARM ADVECTION THIS AFTN IN H85-H7 LAYER...
WHICH WOULD LIMIT ABILITY TO MIX FULL EXTENT OF THESE WINDS TO SFC.
GIVEN THIS AND ALSO ISSUES WITH CLOUDS AND CLEARING TRENDS WITH
IMPACTS ON EXTENT OF MIXING... WILL HOLD OFF ON ANY ADVISORY BUT
CONTINUE TO HIT WINDS HARD IN FCST AND ALSO HAZARDOUS WX OUTLOOK
/HWODVN/. HIGH TEMPS NEXT BIG CHALLENGE AND DEPENDENT ON CLEARING
TRENDS. IN GENERAL... COOLEST IN FAR EAST WHERE CLOUDS/PCPN TO
HANG ON LONGEST. TEMPS THERE MAY HAVE TOUGH TIME CRACKING 50 DEGS.
MEANWHILE... WARMEST IN THE SOUTH/WEST WHERE MORE SOLAR INSOLATION
EXPECTED AND DEEPER MIXING. VERIFICATION OF HIGH TEMPS OUT
WEST ON MON IN DEEP MIXING REGIME (REF 00Z OAX RAOB)... THAT SOME
AREAS COULD TOP OUT IN RANGE OF 60-65 DEGS SOUTHWEST.

ATTENTION BY LATE AFTN/TNGT SHIFTS TO ENERGY UPSTREAM ACROSS THE
DAKOTAS... WITH VORT MAX AND THETA-E ADVECTION YIELDING MID
CLOUDS BUT FEW IF ANY REPORTS OF PCPN REACHING GROUND PER LATEST
CHECK OF OBS. THIS ENERGY AND ELEVATED THETA-E ADVECTION TO
DROP DOWN ACROSS THE AREA TNGT WITH MID CLOUDS SWEEPING THROUGH
WITH NAM BUFR SOUNDINGS DEPICTING LIGHT RAIN FOR AN HOUR AT FEW
SITES. FEEL ENOUGH FORCING/LIFT TO WARRANT SOME MENTION OF PCPN
AND WITH FCST SOUNDINGS SHOWING DRY AIR SFC-900 MB OPT TO MENTION
JUST SPRINKLES ATTIM. MIN TEMPS CHALLENGING WITH MID CLOUDS
INITIALLY FOLLOWED BY CLEARING OVRNGT FROM NORTHWEST TO SOUTHEAST.
APPEARS ENOUGH WIND TO PREVENT BOTTOMING OUT AND SIDED WITH
GUIDANCE BLEND NORTH AND NEAR WARM SIDE IN THE SOUTH WHERE THE
CLOUDS TO LINGER.      ..05..

.LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...
NEWLY RUN 00Z MODELS IN GOOD AGREEMENT IN SUGGESTING UPPER RIDGING
GETTING SHUNTED DOWN ACRS THE UPPER MIDWEST AND WESTERN GRT LKS ON
WED BY L/W TROF PHASING PROCESS ACRS THE PACIFIC NW AND WESTERN
CANADA. LINGERING LLVL CYCLONIC FLOW AND ANOTHER BOUT OF NEAR DRY
ADIABATIC LAPSE RATES WILL MAKE FOR MIXING AND GUSTY LATE MORNING
TO EARLY AFTERNOON WINDS ON WED BEFORE LLVL RIDGING EDGES ACRS
THE FCST AREA FROM THE WEST. EVEN WITH INITIAL DEEP MIXING UP NEAR H8
MB WED...THERMAL PROFILES IN LINGERING NW LOW TO MID LEVEL FLOW DO
NOT LOOK QUITE AS MILD AS THEY DID A FEW RUNS AGO AND WILL TWEAK
ONGOING HIGHS DOWN SOME...NOW EXPECT WIDESPREAD LOW TO MID 60S.
NORTHWESTERN NORTH AMERICA INTO WESTERN CONUS L/W PHASING PROCESS
WILL LOOK TO FLATTEN THE MEAN FLOW ACRS THE NORTH CENTRAL HALF OF
THE CONUS THROUGH THE END OF THE WEEK. RESULTANT WAVE TRAIN WILL
SET UP IN FRESHLY ENERGIZED MAIN STORM TRACK FROM THE NORTHWEST GRT
BSN...UP ACRS THE NORTHERN PLAINS AND TO JUST SOUTHWEST OF JAMES
BAY. SOUTH OF THAT...BACKING LLVL FLOW WILL TAP INTO BUILDING PLAINS
THERMAL RIDGE FOR A ROBUST WARM UP THU AND ESPECIALLY ON FRI FOR
THE LOCAL AREA. WILL KEEP THU AND THU NIGHT DRY FOR ONE MORE
PACKAGE...BUT THERE ARE STILL SOME SUBTLE SIGNALS OF ENOUGH OF A WAA
REGIME THTA-E ADVECTION/CONVERGENCE BAND UNDER A WEAK VORT
RIPPLING ALONG THE SOUTHERN PERIPHERY OF FLATTENING UPPER FLOW
PATTERN TO INDUCE SOME CONVECTION IN OR NEAR THE FCST AREA. THU
COULD EASILY BE UP IN THE MID TO UPPER 70S BY LATE AFTERNOON...BUT
POSSIBLE WAA TYPE AC OR EVEN LOWER CLOUDS MAY TEMPER WARM UP
POTENTIAL. WILL ALSO CONTINUE TO SIDE WITH THE CWA BEING IN FULL
BLOWN WARM SECTOR ON FRIDAY SOUTH OF TIGHTENING CENTRAL PLAINS TO NW
GRT LKS BAROCLINIC AND CONVERGENT STORM TRACK...WHICH TAKING INTO
ACCOUNT H85 MB TEMPS IN THE MID TEENS C...SUPPORTS THE IDEA OF 80
DEGREE TEMPS. MAY BE EVEN A SHOT AT SOME MID 80S IF STORM DEBRIS
CLOUDS FROM THE NW DON/T MATERIALIZE OR MAKE IT THIS FAR SOUTHEAST.

LATEST RUN MEDIUM RANGE MODELS CONTINUE TO VARY ON SET UP OR
PROGRESSION OF SOUTHWEST UPPER FLOW AND SFC BOUNDARY PLACEMENT OVER
THE WEEKEND AND INTO EARLY NEXT WEEK. THE 00Z RUN GFS INTERESTINGLY
IS MORE PROGRESSIVE WITH PLAINS UPPER L/W TROF AND SHUNTS MAIN LLVL
BOUNDARY THROUGH THE REGION SAT INTO SUNDAY FOR A STORMY WEEKEND..BUT
THEN ESTABLISHES HIGH PRESSURE OVER THE WESTERN GRT LKS FOR A MAINLY
DRY LATE SUNDAY THROUGH AT LEAST MON NIGHT. THE NEW 00Z ECMWF AND
MEAN PATTERNS SEEN ON THE UKMET ARE MORE OMINOUS WITH RESPECT TO
STALLING OUT MAIN BOUNDARY UNDER SOUTHWEST MID AND UPPER LEVEL FLOW
FROM THE SOUTHERN PLAINS...TO THE WESTERN GRT LKS FROM SAT NIGHT
THROUGH AT LEAST TUE. TAKING INTO ACCOUNT CONVERGENT MOIST FLOW UP
OFF THE WESTERN GULF AND INTO THIS UNDULATING FRONTAL ZONE WOULD LEAD
TO A LATE SPRING-EARLY SUMMER TYPE HEAVY RAIN PRODUCING MCS SET-UP
RIGHT THROUGH THE HEART OF THE DVN CWA. WILL CONTINUE TO ADVERTISE
CHC POPS FOR SHOWERS AND THUNDERSTORMS FROM LATE SAT ON THROUGH THE
END OF THE EXTENDED PERIOD.      ..12..

&&

.AVIATION...
WRAP-AROUND LIGHT RAIN/DRIZZLE WITH PERIODIC MVFR CIGS/VSBYS TO
MAINLY IMPACT KDBQ AND KMLI TERMINALS THIS MORNING. ENOUGH COLD
AIR THAT COULD SEE FEW FLAKES MIXING IN MAINLY AT KDBQ. BUT NOT
ENOUGH TO WARRANT MENTION WITH TAFS. STACKED UPPER LOW TO PULL AWAY
FROM THE REGION BY THIS AFTN BRINGING DECREASING CLOUDS AND
WIDESPREAD VFR CONDITIONS PERSISTING THROUGH TONIGHT... THOUGH
EXPECT SOME MID CLOUDINESS FOR A PERIOD TNGT ALONG WITH POSSIBLY
SOME SPRINKLES AS LAST IMPULSE OF ENERGY DROPS DOWN BACKSIDE OF
GREAT LAKES UPPER LOW. DECREASING CLOUDS AND DEEP MIXING ALONG WITH
TIGHT MSLP GRADIENT TO YIELD STRONG WEST/NORTHWEST WINDS 20-30 KTS
WITH HIGHER GUSTS. WINDS TO DECREASE TNGT TO AT OR BELOW 10 KTS
WITH SOME BACKING TO MORE WESTERLY.        ..05..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&

05/12
Hazardous weather outlook, Apr 21, 5:06 AM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
506 AM CDT TUE APR 21 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
506 AM CDT TUE APR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS ARE EXPECTED TODAY WITH GUSTS OF 30 TO
40 MPH AT TIMES.

SCATTERED INSTABILITY SHOWERS WILL BE POSSIBLE THIS AFTERNOON
OVER NORTHWEST ILLINOIS. IF THE SHOWERS DEVELOP THEY WILL
HAVE THE POTENTIAL TO PRODUCE SMALL HAIL AND STRONG WIND GUSTS
OF 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LONGER RANGE SIGNALS SUGGEST THAT A FRONTAL BOUNDARY MAY SLIP ACROSS
THE AREA AND PRODUCE OCCASIONAL SHOWERS AND THUNDERSTORMS FROM
LATE SATURDAY THROUGH MONDAY. AT THIS TIME...IT IS STILL TOO EARLY
TO DETERMINE ANY SEVERE WEATHER OR HEAVY RAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

05/12

Nearby

Wind Advisories in Iowa, 2009Wind Advisories in Missouri, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.